Alert archive / Nebraska / Red Flag Warnings in 2010

Red Flag Warning 10, NWS North Platte, NE

October 29, 20107 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 29, 2010, 3:07 AM MDT for 7 counties in Nebraska. It took effect at Oct 29, 2010, 11:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2010, 3:07 AM MDT (09:07 UTC)
In effect from
Oct 29, 2010, 11:00 AM MDT
Expired
Oct 29, 2010, 5:00 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3481 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WWUS83 KLBF 290907
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 AM CDT FRI OCT 29 2010

...CRITICAL FIRE DANGER THIS AFTERNOON...

.LOW PRESSURE WILL MOVE THROUGH SOUTH DAKOTA DRAWING WARM DRY AIR
INTO WESTERN AND PARTS OF NORTH CENTRAL NEBRASKA. THERE IS SOME
UNCERTAINTY AS TO HOW FAR EAST THE VERY DRY AIR WILL MOVE AND HOW
STRONG THE WINDS WILL BECOME FARTHER EAST.

NEZ204-292115-
/O.NEW.KLBF.FW.W.0010.101029T1700Z-101029T2300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
307 AM MDT FRI OCT 29 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MDT
THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 204...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MDT THIS AFTERNOON. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR.

* WEST WINDS WILL INCREASE TO AROUND 15 MPH WITH GUSTS TO 25 MPH
  OR STRONGER DEVELOPING DURING THE AFTERNOON.

* HUMIDITY WILL FALL BELOW 15 PERCENT WITH TEMPERATURES IN THE 70S
  AND DEWPOINTS IN THE TEENS AND 20S.

* FIRE DANGER WILL BECOME CRITICAL AND ANY FIRES WHICH DEVELOP
  WILL BE VERY DIFFICULT OR IMPOSSIBLE TO CONTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ206-208-292115-
/O.NEW.KLBF.FW.A.0009.101029T1700Z-101029T2300Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
407 AM CDT FRI OCT 29 2010 /307 AM MDT FRI OCT 29 2010/

...FIRE WEATHER WATCH IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY
THROUGH THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 206 AND 208...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY THROUGH THIS AFTERNOON. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR.

* WEST WINDS COULD BECOME STRONG AND GUSTY REACHING SPEEDS OF 15
  TO 25 MPH.

* THESE STRONGER WINDS...IF THEY DEVELOP...WILL DRAW VERY DRY AIR
  EASTWARD THROUGH THE SANDHILLS AND THE NIOBRARA VALLEY.

* FIRE DANGER COULD BECOME CRITICAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
COULD DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$


HTTP://WEATHER.GOV/NORTHPLATTE
2 follow-up statements
427 
WWUS83 KLBF 290938 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 AM CDT FRI OCT 29 2010

...CRITICAL FIRE DANGER THIS AFTERNOON...

.LOW PRESSURE WILL MOVE THROUGH SOUTH DAKOTA DRAWING WARM DRY AIR
INTO WESTERN AND PARTS OF NORTH CENTRAL NEBRASKA. THERE IS SOME
UNCERTAINTY AS TO HOW FAR EAST THE VERY DRY AIR WILL MOVE AND HOW
STRONG THE WINDS WILL BECOME FARTHER EAST.

NEZ204-292300-
/O.CON.KLBF.FW.W.0010.101029T1700Z-101029T2300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
338 AM MDT FRI OCT 29 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 204...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR.

* WEST WINDS WILL INCREASE TO AROUND 15 MPH WITH GUSTS TO 25 
  MPH OR STRONGER DEVELOPING DURING THE AFTERNOON. 

* HUMIDITY WILL FALL BELOW 15 PERCENT WITH TEMPERATURES IN THE
  70S AND DEWPOINTS IN THE TEENS AND 20S. 

* FIRE DANGER WILL BECOME CRITICAL AND ANY FIRES WHICH DEVELOP 
  WILL BE VERY DIFFICULT OR IMPOSSIBLE TO CONTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ206-208-292300-
/O.CON.KLBF.FW.A.0009.101029T1700Z-101029T2300Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
438 AM CDT FRI OCT 29 2010 /338 AM MDT FRI OCT 29 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY THROUGH THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 206 AND 208...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR.

* WEST WINDS COULD BECOME STRONG AND GUSTY REACHING SPEEDS OF 
  15 TO 25 MPH. 

* THESE STRONGER WINDS...IF THEY DEVELOP...WILL DRAW VERY DRY 
  AIR EASTWARD THROUGH THE SANDHILLS AND THE NIOBRARA VALLEY. 

* FIRE DANGER COULD BECOME CRITICAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
COULD DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$


HTTP://WEATHER.GOV/NORTHPLATTE
981 
WWUS83 KLBF 292039
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT FRI OCT 29 2010

...ELEVATED FIRE DANGER THROUGH EARLY EVENING...

.A HIGHLY MIXED ATMOSPHERE WILL CONTINUE TO BRING WIND GUSTS OF 
25 TO 35 MPH IN ISOLATED AREAS OF THE SANDHILLS OVER THE NEXT FEW
HORUS. THIS COMBINED WITH RELATIVE HUMIDITY LEVELS IN THE SINGLE
DIGITS TO TEENS WILL LEAVE CRITICAL TO NEAR CRITICAL FIRE WEATHER
CONDITIONS IN PLACE. COOLER TEMPERATURES NEAR SUNSET AND A RAPID
DECREASE IN THE GUSTY WINDS WILL EASE CONDITIONS BY 600 PM CDT. 

NEZ206-208-292145-
/O.CAN.KLBF.FW.A.0009.000000T0000Z-101029T2300Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
339 PM CDT FRI OCT 29 2010 /239 PM MDT FRI OCT 29 2010/

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 206 AND 208...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FIRE WEATHER WATCH. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R MCKELVIE
  NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT
  NIOBRARA NWR.

* LOW RELATIVE HUMIDITY AND WIND GUSTS NEAR 25 MPH WILL CONTINUE
  TO CREATE AREAS OF ELEVATED FIRE DANGER. HOWEVER TEMPERATURES
  ARE EXPECTED TO COOL QUICKLY AND WINDS DROP NEAR SUNSET AND EASE
  THE FIRE DANGER. 

$$

NEZ204-292300-
/O.CON.KLBF.FW.W.0010.000000T0000Z-101029T2300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
239 PM MDT FRI OCT 29 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
204...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR. 

* WEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH THROUGH 500
  PM MDT WILL BE POSSIBLE...WITH A RAPID DECREASE IN WINDS
  EXPECTED BY SUNSET. 

* HUMIDITY LEVELS IN THE SINGLE DIGITS TO TEENS WILL RECOVER OVER
  THE NEXT FEW HOURS AND TEMPERATURES BEGIN TO COOL NEAR SUNSET. 

* CRITICAL FIRE CONDITIONS WILL PERSIST OVER THE NEXT FEW HOURS
  KEEPING THE THREAT OF RAPID FIRE GROWTH...WITH IMPROVEMENT
  EXPECTED BY SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/NORTHPLATTE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 29, 2:14 AM MDT, 53 minutes earlier.

Area forecast discussion, Oct 29, 2:14 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 AM CDT FRI OCT 29 2010

.DISCUSSION...
FIRE WEATHER CONCERNS ARE AT THE TOP OF THE LIST THIS MORNING.
HAVE DECIDED TO ISSUE A RED FLAG WARNING FOR THE EASTERN PANHANDLE
INTO FAR WESTERN NEB ALONG AND NORTH OF INTERSTATE 80. MAV
GUIDANCE ACTUALLY SUPPORTS RED FLAG...AND MET GUIDANCE NOT FAR
BEHIND. FURTHER EAST THE SIGNAL FOR RED FLAG IS NOT AS CLEAR...SO
HAVE OPTED FOR A FIRE WEATHER WATCH. GFS SOUNDINGS MIX TO ABOUT
800MB IN THE AREA OF CONCERN FOR RED FLAG THIS AFTERNOON...AND THIS
SUPPORTS GUSTS OVER 25 MPH.

TEMPERATURE WISE A NICE WARM UP TODAY WITH HIGHS IN THE 65 TO 75
DEGREE RANGE...WARMEST ACROSS THE WEST. FOR SATURDAY IT APPEARS A
WEAK COLD FRONT WILL BACK IN FROM THE NORTHEAST...AND THIS WILL
COOL THINGS A FEW DEGREES. FOR SUNDAY THE MODELS HAVE COME INTO
BETTER AGREEMENT...WITH ECMWF TRENDING TOWARD THE GFS AND A WEAKER
SOLUTION WITH THE WEATHER SYSTEM. WE DO HAVE SOME DECENT LIFT BUT
MOISTURE IS VERY LIMITED. WILL KEEP POP CHANCES FOR RAIN SHOWERS
IN THE SLIGHT TO LOW CHANCE CATEGORY...AND ANY THREAT OF RAIN WILL
END BY SUNDAY EVENING.

EARLY NEXT WEEK LIGHT EAST TO SOUTHEAST SURFACE FLOW IS EXPECTED
AS HIGH PRESSURE MOVES SLOWLY ACROSS THE AREA. DUE TO THE EAST AND
SOUTHEAST FLOW EXPECTED...HAVE TRENDED TEMPS DOWN A FEW DEGREES.
MODELS DIVERGE BY MID WEEK...WITH ENSEMBLES SUPPORTING A GFS
SOLUTION. THIS WOULD BE THE WARMER SOLUTION...AND THE GOING
WARMER FORECAST REFLECTS THE LATEST THINKING.

&&

.AVIATION...
VFR TODAY AND TONIGHT. LOW PRESSURE ACROSS THE WRN HIGH PLAINS
TRACKS EAST THROUGH SOUTH DAKOTA WITH A TRAILING COLD FRONT DROPPING
INTO NEBRASKA TONIGHT. SCT-BKN250 CIGS WILL BE OPERATING ACROSS THE
FCST AREA IN RESPONSE TO A LONG WAVE TROF APPROACHING THE PACIFIC
COAST.

&&

.FIRE WEATHER...
LOW PRESSURE ACROSS THE WRN HIGH PLAINS WILL TRACK THROUGH SOUTH
DAKOTA THIS AFTN DRAWING WARM DRY AIR INTO THE EASTERN PANHANDLE AND
PERHAPS INTO PARTS OF NORTH CNTL NEBRASKA. STRONG 30KT WINDS AT
800MB...ROUGHLY 3000FT AGL ARE EXPECTED TO MIX DOWN PRODUCING
FREQUENT GUSTS TO 25 MPH OR STRONGER. RH IS EXPECTED TO FALL BELOW
15 PERCENT AS TEMPS RISE INTO THE 70S AND DEWPOINTS FALL INTO THE
TEENS OR LOWER 20S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 11 AM THIS
MORNING TO 5 PM MDT THIS AFTERNOON FOR NEZ204.

FIRE WEATHER WATCH FROM NOON CDT /11 AM MDT/ TODAY THROUGH THIS
AFTERNOON FOR NEZ206-208.

&&

DISCUSSION...TAYLOR
AVIATION/FIRE...CDC
Hazardous weather outlook, Oct 28, 2:32 PM MDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT THU OCT 28 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-292045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
332 PM CDT THU OCT 28 2010 /232 PM MDT THU OCT 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

EARLY EVENING RELATIVE HUMIDITY VALUES WILL REMAIN NEAR 15
PERCENT ACROSS SOUTHWEST NEBRASKA. FIRE DANGER WILL BE VERY HIGH
BUT WINDS BE SOUTH AND WEST AT 10 TO 15 MPH MAKING FIRE CONTROL
MANAGEABLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY WILL SEE WARMER TEMPERATURES...RESULTING IN A RETURN OF
MINIMUM RELATIVE HUMIDITY VALUES AROUND 15 PERCENT...ESPECIALLY
ACROSS WEST CENTRAL AND SOUTHWEST NEBRASKA. FIRE DANGER WILL AGAIN
BE VERY HIGH...HOWEVER WEST WINDS AROUND 15 MPH WILL KEEP THE FIRE
DANGER FROM REACHING CRITICAL LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:07 AM MDTFire Weather WatchLBFBlaine, Boyd, Brown, Cherry, Holt, Hooker and 6 more12 hr

Nearby

Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.